Back to Ask the Diabetes Team Ask the Diabetes Team

From Selkirk, New York, USA:

I am a teacher's aid in the New York State school system. I have been instructed to be a trained back-up person to administer glucagon in case of an emergency. I would like to help this child however, I am physically unable to perform this duty as I shake uncontrollably, perspire and have the feeling of passing out when I see a syringe. My administrator informed me that if I do not accept this training I will be terminated for insubordination. Can I legally be terminated?


I suggest you get a note from your doctor stipulating your disability. In that way, it will be documented, and you would have a stronger case against termination.


Original posting 30 Dec 2000
Posted to Social Issues: School and Daycare


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:18
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.